Alert archive / Idaho / Red Flag Warnings in 2006
Red Flag Warning 3, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Jul 28, 2006, 2:59 PM MDT for 9 counties in Idaho. It took effect at Jul 29, 2006, 12:00 PM MDT. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2006, 2:59 PM MDT (20:59 UTC)
- In effect from
- Jul 29, 2006, 12:00 PM MDT
- Expired
- Jul 30, 2006, 9:00 PM MDT
- In force
- 33 hr
- Issued by
- NWS Pocatello, ID
Counties Bingham County, ID, Bonneville County, ID, Butte County, ID, Clark County, ID, Fremont County, ID, Jefferson County, ID, Madison County, ID, Power County, ID, Teton County, ID
The radar
The Pocatello radar (KSFX), 77 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.0 hours before the alert went out and 307 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3575 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPIH 282059 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 259 PM MDT FRI JUL 28 2006 IDZ405-406-291300- /O.UPG.KPIH.FW.A.0003.060729T1800Z-060731T0300Z/ /O.NEW.KPIH.FW.W.0003.060729T1800Z-060731T0300Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- 259 PM MDT FRI JUL 28 2006 ...RED FLAG WARNING IN EFFECT FROM 12 PM SATURDAY TO 9 PM MDT SUNDAY FOR STRONG WINDS AND LOW HUMIDITY IN SOUTHEAST IDAHO... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM SATURDAY TO 9 PM MDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A SLOW MOVING COLD FRONT WILL APPROACH THE REGION ON SUNDAY. AHEAD OF THE COLD FRONT...GUSTY SOUTHWEST WINDS AND LOW HUMIDITIES ARE EXPECTED ACROSS THE AREA LATE SATURDAY AND SUNDAY. WINDS WILL BE GUSTY BETWEEN 20 TO 35 MPH ACROSS THE HIGHER ELEVATIONS. IN ADDITION...A SLIGHT CHANCE OF DRY THUNDERSTORMS ARE POSSIBLE ALONG AND AHEAD OF THE COLD FRONT BOTH SATURDAY AND SUNDAY AFTERNOON. HUMIDITIES WILL RANGE BETWEEN 5 AND 20 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. $$ IDZ407-291300- /O.NEW.KPIH.FW.W.0003.060729T1800Z-060731T0300Z/ EAST CENTRAL IDAHO MOUNTAINS- 259 PM MDT FRI JUL 28 2006 ...RED FLAG WARNING IN EFFECT FROM 12 PM SATURDAY TO 9 PM MDT SUNDAY FOR STRONG WINDS AND LOW HUMIDITY IN SOUTHEAST IDAHO...... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM SATURDAY TO 9 PM MDT SUNDAY. A SLOW MOVING COLD FRONT WILL APPROACH THE REGION ON SUNDAY. AHEAD OF THE COLD FRONT...GUSTY SOUTHWEST WINDS AND LOW HUMIDITIES ARE EXPECTED ACROSS THE AREA LATE SATURDAY AND SUNDAY. WINDS WILL BE GUSTY BETWEEN 20 TO 35 MPH ACROSS THE HIGHER ELEVATIONS. IN ADDITION...A SLIGHT CHANCE OF DRY THUNDERSTORMS ARE POSSIBLE ALONG AND AHEAD OF THE COLD FRONT BOTH SATURDAY AND SUNDAY AFTERNOON. HUMIDITIES WILL RANGE BETWEEN 5 AND 20 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. $$
5 follow-up statements
000 WWUS85 KPIH 291045 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 445 AM MDT SAT JUL 29 2006 IDZ405>407-292245- /O.CON.KPIH.FW.W.0003.060729T1800Z-060731T0300Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- EAST CENTRAL IDAHO MOUNTAINS- 445 AM MDT SAT JUL 29 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT SUNDAY FOR STRONG WINDS AND LOW HUMIDITY IN SOUTHEAST IDAHO... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT SUNDAY. A SLOW MOVING COLD FRONT WILL APPROACH THE REGION ON SUNDAY. AHEAD OF THE COLD FRONT...GUSTY SOUTHWEST WINDS AND LOW HUMIDITIES ARE EXPECTED ACROSS THE AREA LATE SATURDAY AND SUNDAY. WINDS WILL BE GUSTY BETWEEN 20 TO 35 MPH ACROSS THE HIGHER ELEVATIONS. IN ADDITION...A SLIGHT CHANCE OF DRY THUNDERSTORMS ARE POSSIBLE ALONG AND AHEAD OF THE COLD FRONT BOTH SATURDAY AND SUNDAY AFTERNOON. HUMIDITIES WILL RANGE BETWEEN 5 AND 20 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. $$
000 WWUS85 KPIH 292057 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 257 PM MDT SAT JUL 29 2006 IDZ409-410-301300- /O.EXB.KPIH.FW.W.0003.060729T2100Z-060731T0300Z/ MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER BLM-UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM- 257 PM MDT SAT JUL 29 2006 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT SUNDAY FOR STRONG WINDS AND LOW HUMIDITY IN ZONE 410 AND THE EASTERN PORTION OF ZONE 409 IN SOUTHEAST IDAHO... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT SUNDAY. A SLOW MOVING COLD FRONT WILL APPROACH THE REGION ON SUNDAY. WIND GUSTS UP TO 40 MPH CAN BE EXPECTED THROUGH SATURDAY EVENING AND AGAIN SUNDAY AFTERNOON AND EVENING. THE STRONGEST WINDS WILL LIKELY BE OVER THE ARCO DESERT AREA OF ZONE 410 SUNDAY AFTERNOON. IN ADDITION...ISOLATED DRY THUNDERSTORMS ARE POSSIBLE NEAR THE HIGHER ELEVATIONS OF ZONE 410. HUMIDITIES WILL RANGE BETWEEN 5 AND 20 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. $$ IDZ405>407-301300- /O.CON.KPIH.FW.W.0003.000000T0000Z-060731T0300Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- EAST CENTRAL IDAHO MOUNTAINS- 257 PM MDT SAT JUL 29 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT SUNDAY FOR STRONG WINDS AND LOW HUMIDITY IN SOUTHEAST IDAHO ZONES 405...406...AND 407... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT SUNDAY. A SLOW MOVING COLD FRONT WILL APPROACH THE REGION ON SUNDAY. WIND GUSTS UP TO 35 MPH CAN BE EXPECTED THROUGH SATURDAY EVENING AND AGAIN SUNDAY AFTERNOON AND EVENING. IN ADDITION...ISOLATED DRY THUNDERSTORMS ARE POSSIBLE ALONG AND AHEAD OF THE COLD FRONT ON SUNDAY. HUMIDITIES WILL RANGE BETWEEN 5 AND 20 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. $$
000 WWUS85 KPIH 301023 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 423 AM MDT SUN JUL 30 2006 IDZ405>407-409-410-302230- /O.CON.KPIH.FW.W.0003.000000T0000Z-060731T0300Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- EAST CENTRAL IDAHO MOUNTAINS- MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER BLM-UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM- 423 AM MDT SUN JUL 30 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY IN ZONES 405...406... 407...409 AND 410 IN SOUTHEAST IDAHO... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. A SLOW MOVING COLD FRONT WILL APPROACH THE REGION TODAY. WIND GUSTS UP TO 35 MPH ARE EXPECTED THIS AFTERNOON AND EVENING WITH AFTERNOON HUMIDITIES RANGING FROM 5 TO 20 PERCENT. IN ADDITION... ISOLATED DRY THUNDERSTORMS ARE POSSIBLE ALONG AND AHEAD OF THE COLD FRONT THROUGH THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. $$
000 WWUS85 KPIH 302059 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 259 PM MDT SUN JUL 30 2006 IDZ405>407-409-410-310300- /O.CON.KPIH.FW.W.0003.000000T0000Z-060731T0300Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- EAST CENTRAL IDAHO MOUNTAINS- MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER BLM-UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM- 259 PM MDT SUN JUL 30 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. A SLOW MOVING COLD FRONT WILL APPROACH THE REGION THIS EVENING. WIND GUSTS UP TO 40 MPH WILL CONTINUE THIS EVENING WITH HUMIDITIES RANGING FROM 5 TO 20 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. $$
000 WWUS85 KPIH 310255 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 855 PM MDT SUN JUL 30 2006 IDZ405>407-409-410-310400- /O.EXP.KPIH.FW.W.0003.000000T0000Z-060731T0300Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- EAST CENTRAL IDAHO MOUNTAINS- MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER BLM-UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM- 855 PM MDT SUN JUL 30 2006 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR SOUTHEAST IDAHO... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. AT 845 PM MDT WIND GUSTS CONTINUE TO FALL STEADILY. RED FLAG CONDITIONS FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS WILL END BY 900 PM MDT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Jul 28, 2:53 PM MDT, 6 minutes earlier.
Area forecast discussion, Jul 28, 2:53 PM MDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 253 PM MDT FRI JUL 28 2006 .DISCUSSION...UPPER HIGH OVER THE GREAT BASIN IS LOSING IDENTITY AS THE NEXT UPPER TROF MOVES TOWARD THE PAC NW. SW FLOW AHEAD OF THE UPPER TROF IS BRINGING A LITTLE MID LEVEL MSTR INTO ID THIS AFTN ...AND ISOLD TSTMS ARE DEVELOPING OVER NERN NV. JUST STARTING TO SEE SOME CONVECTIVE DEVELOPMENT OVER THE MTNS IN THE FCST AREA...WITH MSAS LI FIELD SHOWING DESTABILIZATION. EXPECT ISOLD TSTMS IN THE MTNS BEFORE THE DAY IS DONE...BUT THE DRY AIR IN THE LOWER LEVELS SHOULD RESULT IN DRY TSTMS WITH BRIEF GUSTY WINDS. THE CONVECTION SHOULD DIE OUT LATE THIS EVENING. ON SATURDAY...THE SW FLOW BECOMES MORE DOMINANT OVER THE CWA...ESPECIALLY IN THE NORTH. STRONGER WINDS CAN BE EXPECTED OVER THE CEN MTNS LATER SAT AFTN. ISOLD TSTMS ARE AGAIN POSSIBLE OVER THE MTNS IN THE LATE AFTN/EVE HRS. ALONG WITH WARM TEMPS AND LOW RH...THIS WILL RESULT IN HAZARDOUS FIRE WEATHER CONDITIONS. THE GFS IS STILL BRINGING A COLD FRONT THRU THE CWA ON SUNDAY...BUT IT LOOKS LESS DEFINED AND LATER. PROBABLY WILL PASS SUNDAY NITE. TEMPS WILL BE DOWN A FEW DEGREES ON SUNDAY...BUT THE REAL COOLDOWN COMES ON MONDAY. THE UPPER FLOW BECOMES ZONAL BY TUE...AND THE AIRMASS DRIES OUT SINCE THE MONSOON FLOW IS CUT OFF. OTHER THAN ISOLD MTN TSTMS ON MON AND TUE...THE REST OF THE FCST PERIOD SHOULD REMAIN DRY. HEDGES && .AVIATION...ISOLATED THUNDERSTORMS ARE POSSIBLE SOUTH OF PIH AND NORTH OF SUN THIS EVENING...OTHERWISE VFR CONDITIONS WILL PREVAIL. LITTLE PRECIPITATION IS EXPECTED AND CEILINGS ARE FORECAST TO REMAIN VFR WITH THE THUNDERSTORMS. HOWEVER...STRONG GUSTY OUTFLOWS ARE LIKELY WITH ANY THUNDERSTORM THAT DEVELOPS. WINTHER && .PIH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM SATURDAY AFTERNOON THROUGH SUNDAY EVENING FOR IDZ405-IDZ406-IDZ407. &&
Hazardous weather outlook, Jul 28, 5:17 AM MDT, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 517 AM MDT FRI JUL 28 2006 IDZ017>025-031-032-291130- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 517 AM MDT FRI JUL 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED DRY THUNDERSTORMS ARE EXPECTED TODAY OVER ELEVATED TERRAIN IN EAST IDAHO. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED DRY THUNDERSTORMS ARE EXPECTED SATURDAY AFTERNOON AND EVENING. THESE THUNDERSTORMS MAY PRODUCE GUSTY WINDS. TEMPERATURES WILL RETURN TO SEASONABLE LEVELS AFTER A COLD FRONT PASSES THROUGH THE REGION LATE SUNDAY. SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE EACH DAY...MAINLY OVER HIGHER TERRAIN. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Red Flag Warnings in Idaho, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.